A female asked:
my daughter started running a high temp and at 6:00 pm i gave motrin and 9:45 pm i gave tylenol (acetaminophen) when will it be safe for motrin? she is 3 yrs old and i gave 2.5 ml or motrin and 5 ml of tylenol (acetaminophen)
1 doctor answer
Dr. Laura McMullen answered
20 years experience Pediatrics
You : You will be able to give Motrin again at midnight. Motrin can be given every 6 hours and tylenol (acetaminophen) can be given every four hours. Fevers for the most part aren't dangerous and are just the body's natural reaction to fighting off an infection. Most of these infections are viral and may be accompanied by runny nose, sore throat, congestion, mild rash, or nothing at all. Since fevers aren't dangerous, we usually treat the fever with Acetaminophen or Ibuprofen just to make the child more comfortable as their body fights the illness. "red flags" that we look for with fever to indicate something more serious is going on are: -fevers that last 5 days or more -fevers persistently above 104f orally -a child that acts very sick - very irritable or difficult to wake -difficulty breathing -vomiting, diarrhea, refusal to drink, or dehydration -a purple rash, esp on the legs -stiff neck -any complaints of pain such as the ear, throat, stomach or a joint as always, use your judgement. If you think that your child is ill, err on the side of caution and call your child's doctor.
Answered on Mar 2, 2019
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!